Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS Las Vegas, NV

May 4, 2025Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at May 4, 2025, 1:47 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2025, 1:47 PM MST (20:47 UTC)
Expired
May 4, 2025, 5:00 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 31 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1884 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

732 
WGUS55 KVEF 042047
FFWVEF
AZC015-050000-
/O.NEW.KVEF.FF.W.0002.250504T2047Z-250505T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
147 PM PDT Sun May 4 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Northwestern Mohave County in northwestern Arizona...

* Until 500 PM MST.

* At 147 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain over Highway 93 near Willow Beach. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Willow Beach

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3585 11445 3578 11466 3585 11471 3586 11469
      3587 11466 3591 11471 3593 11471 3594 11473
      3596 11473 3600 11446

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CM
2 follow-up statements
427 
WGUS75 KVEF 042212
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
312 PM PDT Sun May 4 2025

AZC015-050000-
/O.CON.KVEF.FF.W.0002.000000T0000Z-250505T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
312 PM MST Sun May 4 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON FOR NORTHWESTERN MOHAVE COUNTY...

At 312 PM MST, Doppler radar indicated thunderstorms producing heavy 
rain over Highway 93 near Willow Beach. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Willow Beach

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3585 11445 3578 11466 3585 11471 3586 11469
      3587 11466 3591 11471 3593 11471 3594 11473
      3596 11473 3600 11446

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AN
208 
WGUS75 KVEF 042357
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
457 PM PDT Sun May 4 2025

AZC015-050007-
/O.EXP.KVEF.FF.W.0002.000000T0000Z-250505T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
457 PM MST Sun May 4 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR 
NORTHWESTERN MOHAVE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3585 11445 3578 11466 3585 11471 3586 11469
      3587 11466 3591 11471 3593 11471 3594 11473
      3596 11473 3600 11446

$$

AN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at May 4, 12:04 PM MST, 1 hour 43 minutes earlier.

Area forecast discussion, May 4, 12:04 PM MST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1204 PM PDT Sun May 4 2025

.SYNOPSIS...Showers, thunderstorms, and much cooler than normal
temperatures will persist through Monday for much of the area as a
strong storm system continues to impact the area. Beyond Monday,
we will see a drying and warming trend through the next week,
with temperatures well above normal by the end of the week.

&&

.SHORT TERM...through Monday Night.

The strong storm system, currently centered just south of Lake Havasu
continues to bring convective activity to much of the region. In
areas where clearing is occurring, mainly Mohave County, we are
seeing storms form in an increasingly unstable environment, with
CAPE values in the 1000-1500 J/kg range through early evening.
Storms will diminish in coverage and intensity after sunset.
However, dynamic forcing will be enough to keep scattered shower
activity going through the night in many areas. Convective
activity increases again Monday around sunrise for Clark and
Lincoln Counties as well as the Colorado River and Mohave County.
Much cooler than normal temperatures will be the norm for today
and tomorrow as we reside on the cool side of the trough.
Temperatures will run 10-15 degrees below normal through Monday.

.LONG TERM...Tuesday through Saturday.

A period of quieter weather begins Tuesday as the strong trough of
low pressure that brought us all of the active weather these past few
days moves off to the east. A few showers could linger on Tuesday in
Mohave County. Subsequently, a building ridge will slingshot our
temperatures from well below normal to well above normal by the end
of the week. Ensembles are in remarkable agreement on temperatures
in Las Vegas reaching the mid-upper 90s by Saturday with a 10%
chance of reaching 100. No significant winds or precipitation are
expected beyond Tuesday.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast
Package...Periods of showers and thunderstorms will be the
primary aviation concern this forecast period, with intermittent
impacts expected at the terminal including erratic gusty winds,
MVFR/IFR conditions in low clouds and rain, as well as lightning
strikes. Prevailing winds will be mainly northerly today with
periods of variable direction due to storm outflow. Showers in
the area will diminish a bit this evening with sunset. With
showers will come variable and gusty winds. Showers and isolated
thunderstorms will return early Monday. CIGS of 7-10kft today will
decrease to 5-7kft Monday with cooler air settling in.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...KVGT and KHND will
follow similar trends to KLAS, with periods of showers and
thunderstorms expected through the forecast period. Elsewhere,
showers and thunderstorms remain the primary concerns for all
terminals. At KBIH, convection redevelops in the vicinity of the
terminal around 17Z, with the best window for thunderstorms late
this afternoon. Winds will generally be northwesterly and
intermittently gusty, though outflow boundaries will produce some
variability. Winds at KDAG will remain westerly with gusts to
20-25KT expected from early this afternoon through Monday morning.
Showers begin there around 20Z, with a window for thunderstorms
late this afternoon through the rest of the forecast period. In
the Lower Colorado River Valley, intermittent showers will
continue much of the day, with thunderstorms expected this
afternoon. Winds will generally remain northwesterly outside of
boundary influences, shifting to the southwest and southeast this
evening when a lull in convection is expected. In and around showers
and thunderstorms this afternoon through Monday morning, erratic
gusty winds, lightning strikes, and brief MVFR/IFR conditions can
be expected.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION/AVIATION...Berc

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, May 4, 10:32 AM MST, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
1032 AM PDT Sun May 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     Tstm Wnd Gst     3 SW Mercury            36.62N 116.03W
05/03/2025  M69 MPH          Nye                NV   ASOS

            Corrects previous tstm wnd gst report from 3
            SW Mercury. Desert Rock ASOS gusted to 69
            mph from a nearby thunderstorm.

&&

JS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 10:42 AM MSTSevere Thunderstorm WarningVEFMohave48 min
May 4, 11:05 AM MSTSevere Thunderstorm WarningVEFMohave7 min
May 4, 3:07 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
May 4, 3:34 PM MSTFlash Flood Warning Considerable damage threatVEFMohave4 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.